| Model Number |
NT821707 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/16/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Initial report ref to natus complaint # (b)(4).(related to complaint # (b)(4) as two catheter failures).Sterile date of affected product: (b)(6) 2024.Per (b)(4) rev 05 natus external drainage lumbar catheters - risk analysis spreadsheet (ras).Hazard 3.22 - catheter shears upon removal by pulling on its exposed end.Effect (harm): surgical intervention required / delay in patient treatment (surgical delay - significant).Residual risk: medium the hazards identified have been reduced as far as possible, and the residual risk for these hazards is mainly associated with overdrainage.The device's ifu states precautions in order to use the device.Hazards have associated warnings disclosed in the ifu / label.Risk outweighed by benefit of use of device.No associated capas.Device history record review: unit has passed all the required tests.No manufacturing defects or non-conformances observed.Complaint history review/trend analysis: (24 months review and percent of sales) 0 previously confirmed "integ-improper function" complaints within the past two years.(b)(4) nt821707 units sold within past two years.Failure rate = (b)(4).Further review and approval of investigation details to be carried out.
Event or Problem Description
Nt821707 lumbar catheter placed in ir suite.The neurosurgeon went to remove catheter in or and the catheter splintered into a few pieces - over 70-year-old male with history of rectal cancer status post colectomy being worked up for possible normal pressure hydrocephalous.Patient underwent fluoroscopic guided intrathecal drain placement.Post procedure there was concern that the drain was not draining.Patient was brought back to procedure and underwent fluoroscopic guided intrathecal drain evaluation with removal that same day.Segmental defect within the lumbar drain catheter was identified.During removal the catheter broke.The intrathecal segment was successfully removed.No known harm to the patient.
Event or Problem Description
Additional Manufacturer Narrative
Follow up report 001 ref to natus complaint # (b)(4).Root cause/failure investigation: the customer did not return the device for evaluation.The device history records show specifications were met prior to release of product.No further action is required, complaints will be tracked and trended for recurring issue.Failure mode: no device returned - unable to determine.